Hail, Saline
- When
- August 6, 4:00 AM CST
- Where
- Saline County, 4.19 mi SW of Dorchester
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 40.610, -97.180
Public reported 1 inch hail.
A severe storm produced 1 inch hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
A severe storm produced 1 inch hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 6, 2:46 AM CST, 1 hour 14 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 346 AM CDT Thu Aug 6 2020 ...Updated Forecast Discussion... .DISCUSSION... Issued at 333 AM CDT Thu Aug 6 2020 At 333 AM, skies were mostly cloudy with isolated thunderstorm activity ongoing over Nebraska and Iowa. The most persistent storms were over south central Nebraska. These storms produced a couple quarter size hail reports out toward the Hastings area, and they will bear watching as the drift toward Fairbury and Beatrice over the next couple hours. A second zone to monitor will be northeast Nebraska where satellite showed clouds getting more agitated in the vicinity of a warm front. For Today A couple thunderstorms should linger around the region this morning as a weak warm front lifts north. The best rain chances are expected from Sioux City to the Omaha/Council Bluffs area. An isolated strong storm is possible. Dry weather will prevail this afternoon as upper level ridging builds in behind the front. Afternoon temperatures should add 4 to 8 degrees to yesterday's highs, leading to values in the mid 80s by late afternoon. Humidity will increase as well, with dewpoints reaching the lower 70s by mid afternoon (thank you southerly flow and evapotranspiration). Tonight and Friday A few thunderstorms will be possible again tonight, mainly along the KS/NE border where a LLJ may provide enhanced lift. Some of this convection many linger into the morning hours on Friday. An isolated large hail or damaging wind report is possible. Rain chances depart by Friday afternoon, leaving high temperatures in the upper 80s and humidity in their wake. Breezy south winds are also expected Friday afternoon, with 20 to 30 mph gusts expected. Over The Weekend There are no significant changes to the weekend forecast since this time yesterday, with a building upper level ridge and southerly flow still expected to bring warm and humid weather to the region. Expect high temperatures in the lower 90s and dewpoints in the mid to upper 70s both Saturday and Sunday afternoons. This will push heat indicies to around 100 degrees between 1 PM and 5 PM each day. Keep a hydration source handy if you will be outdoors in the afternoon. Forecaster confidence in precipitation chances over the weekend remains relatively low. Mainly because it is a tricky pattern, with our best opportunities for thunderstorms being heavily dependent on convection trends to our west. What we probably can say at this point, is that storms are mostly likely during the overnight and early morning hours each day. This timing would be climatologically typical for August and it fits the overall synoptic pattern. Instability and shear profiles appear supportive of severe convection during the overnight hours each day, with damaging winds or large hail as the primary threats. The Start Of Next Week Guidance continues to suggest a transition to more zonal flow aloft early next week as upper level ridging flattens. This should bring a slight cool down to the area, with high temperatures falling back into the upper 80s. It may also allow for periodic thunderstorms as a couple weak shortwave ride the zonal flow eastward through the Plains. Any rainfall from these storms would likely be hit or miss, making widespread soaking rains unlikely between Monday and Thursday. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1140 PM CDT Wed Aug 5 2020 VFR conditions are expected throughout the TAF cycle for all sites. There area a few indications that MVFR cigs will spread over KOFK around 11-14Z but a majority of the area should remain VFR. Surface winds will prevail out of the southeast under 12kts. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Albright AVIATION...Kern
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 356 AM CDT Thu Aug 6 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-062300- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 356 AM CDT Thu Aug 6 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Today and Tonight Isolated thunderstorms remain possible across the region this morning. There is a low risk of a stronger storm with hail to the size of quarters developing. Widely scattered thunderstorms return to the forecast tonight. Any stronger storms may produce isolated damaging wind gusts to 60 mph or hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Periodic thunderstorm activity will continue through the weekend, with the greatest storm chances during the overnight and morning hours. Any stronger storms Saturday or Sunday nights may produce damaging winds or large hail. Isolated thunderstorms are possible Monday through Wednesday, but it is to early to determine any severe weather potential. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed tonight or Thursday. Albright
The Omaha radar (KOAX), 104 km away, was scanning. The volume nearest the first event began at 10:00 UTC.
1 hail. Local standard time, as filed.
Public reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, August 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 915721.